Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 28, 2014, 9:21 AM CDT for 7 counties in Tennessee. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 9:21 AM CDT (14:21 UTC)
- Expired
- Apr 28, 2014, 2:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 10:24 AM CDT | FLASH FLOOD | Hohenwald, TN | FLASH FLOODING REPORTED ON WILDCAT BRANCH ROAD. WATER RESCUE OF A DRIVER UNDERWAY. |
| Apr 28, 10:30 AM CDT | FLASH FLOOD | Hohenwald, TN | HOOPER ROAD WASHED OUT. VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 573 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
475
WGUS54 KOHX 281421
FFWOHX
TNC021-043-081-101-135-181-187-281715-
/O.NEW.KOHX.FF.W.0001.140428T1421Z-140428T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
921 AM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DICKSON...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CENTERVILLE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF HOHENWALD...
PERRY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LINDEN...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1215 PM CDT
* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED THROUGH 11 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
WHITE BLUFF...PEGRAM...KINGSTON SPRINGS AND BURNS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3582 8789 3580 8785 3584 8782 3584 8772
3591 8770 3595 8756 3597 8753 3607 8755
3615 8741 3622 8698 3605 8705 3591 8705
3582 8711 3585 8721 3573 8723 3565 8734
3559 8736 3556 8731 3547 8738 3530 8801
$$
TJ2 follow-up statements
684
WGUS74 KOHX 281638
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 AM CDT MON APR 28 2014
TNC021-043-081-101-135-181-187-281715-
/O.CON.KOHX.FF.W.0001.000000T0000Z-140428T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY TN-WAYNE TN-WILLIAMSON TN-DICKSON TN-CHEATHAM TN-HICKMAN TN-
LEWIS TN-
1138 AM CDT MON APR 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
LEWIS...HICKMAN...SOUTHERN CHEATHAM...SOUTHERN DICKSON...NORTHWESTERN
WILLIAMSON...NORTHERN WAYNE AND PERRY COUNTIES...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
WHITE BLUFF...PEGRAM...KINGSTON SPRINGS...DICKSON AND BURNS.
RUNOFF FROM HEAVY RAIN THIS MORNING CONTINUES TO CAUSE FLASH
FLOODING IN THE WARNED AREA. TOTAL RAINFALL AMOUNTS IN EXCESS OF 4
INCHES HAVE BEEN ESTIMATED BY NATIONAL WEATHER SERVICE RADAR. RAPID
RISES OF CREEKS AND STREAMS WILL CONTINUE INTO EARLY THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3582 8789 3580 8785 3584 8782 3584 8772
3591 8770 3595 8756 3597 8753 3607 8755
3615 8741 3622 8698 3605 8705 3591 8705
3582 8711 3585 8721 3573 8723 3565 8734
3559 8736 3556 8731 3547 8738 3530 8801
$$
05655
WGUS54 KOHX 281707
FFWOHX
TNC021-043-081-101-135-181-187-281915-
/O.EXT.KOHX.FF.W.0001.000000T0000Z-140428T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DICKSON...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CENTERVILLE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF HOHENWALD...
PERRY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LINDEN...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 215 PM CDT
* AT 1154 AM CDT...THE POSSIBILITY OF FLASH FLOODING CONTINUES AS
SHOWERS AND THUNDERSTORMS MOVE THROUGH THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
WHITE BLUFF...PEGRAM...KINGSTON SPRINGS AND BURNS.
FLOYD ROAD AT LIEPERS CREEK IN THE LIEPERS FORK AREA IS FLOODED AND
IMPASSABLE. RUNOFF FROM THE HEAVY RAIN THIS MORNING WILL CONTINUE TO
CAUSE FLASH FLOODING IN THE WARNED AREA...AND IT HAS BEEN EXTENDED
UNTIL 215 PM. TOTAL RAINFALL AMOUNTS IN EXCESS OF 4 INCHES HAVE BEEN
ESTIMATED BY NATIONAL WEATHER SERVICE RADAR...AND AN ADDITIONAL 1 TO
2 INCHES ARE POSSIBLE WITHIN THE NEXT TWO HOURS. RAPID RISES OF
CREEKS AND STREAMS WILL CONTINUE INTO THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3582 8789 3580 8785 3584 8782 3584 8772
3591 8770 3595 8756 3597 8753 3607 8755
3615 8741 3622 8698 3605 8705 3591 8705
3582 8711 3585 8721 3573 8723 3565 8734
3559 8736 3556 8731 3547 8738 3530 8801
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 7:44 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 28, 7:44 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 744 AM CDT MON APR 28 2014 .UPDATE...WILL GO AHEAD AND ISSUE AN INITIAL FFA (STARTING AT 13Z) FOR OUR ENTIRE CWA, EFFECTIVE UNTIL 04Z THIS EVENING, WITH THE EXPECTATION THAT WE MAY VERY WELL HAVE TO EVENTUALLY EXTEND IT INTO TUESDAY (WHEN GROUNDS WILL BE MOST SATURATED AND SUSCEPTIBLE TO MAXIMUM RUN OFF). BAND OF LOCALLY HEAVY RAINS THAT MOVED ACROSS MUCH OF NORTHERN AND CENTRAL MIDDLE TN THIS MORNING, ALONG WITH APPROACHING BAND OF STORMS OVER WESTERN TN, MAY PROVIDE IMPETUS FOR SOME LOCALIZED FLASH FLOODING, ALONG WITH EXPECTED HEAVY DOWNPOURS DURING THE AFTERNOON AND EVENING. BELIEVE AREA OF HEAVIEST RAINFALL TODAY WILL DEPEND PARTLY ON WHETHER SURFACE DEW POINT BOUNDARY (THAT HAS NOW SUNK AS FAR SOUTH AS NASHVILLE) BECOMES QUASI-STATIONARY OR LIFTS BACK TO THE NORTH. WE'LL HAVE TO KEEP A CLOSE EYE ON HOW THAT FEATURE DEVELOPS AS THE DAY WEARS ON. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Apr 28, 5:07 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT MON APR 28 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-291015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 507 AM CDT MON APR 28 2014 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE TENNESSEE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER CHANCES WILL INCREASE TODAY AND TONIGHT FOR ALL OF MIDDLE TENNESSEE...BUT THE MAIN AREA OF FOCUS WILL BE SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65...WHERE SUPERCELL THUNDERSTORMS WILL BE MOST LIKELY. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS MEANS THE POTENTIAL FOR STRONG LONG TRACK TORNADOES...AS WELL AS LARGE HAIL AND LOCALIZED FLASH FLOODING. THE GREATEST CHANCE FOR TORNADOES WILL BE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT PASSES OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE THE MAIN THREATS. IN ADDITION TO THE SEVERE WEATHER...FLASH FLOODING IS ALSO A THREAT. 2 TO 4 INCHES OF RAIN IS EXPECTED FROM THIS AFTERNOON THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THEREFORE...FLASH FLOODING IS POSSIBLE...WITH THE BEST CHANCES ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGHOUT THIS ACTIVE PERIOD. A FULL MTEARS AMATEUR RADIO ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Apr 28, 6:08 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 AM CDT MON APR 28 2014
TNZ008-009-026>029-059-281200-
CHEATHAM-DAVIDSON-MACON-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
608 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...MACON...
SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...
AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
GOODLETTSVILLE TO KINGSTON SPRINGS...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...WHITES CREEK...
PORTLAND...PEGRAM...MILLERSVILLE...KINGSTON SPRINGS...
GOODLETTSVILLE...COTTONTOWN...MADISON...OAK GROVE...BELLEVUE AND
HENDERSONVILLE.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3662 8583 3643 8597 3609 8650 3610 8651
3607 8652 3609 8654 3606 8657 3602 8719
3605 8718 3631 8677 3666 8651
27Special weather statement, Apr 28, 7:02 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 AM CDT MON APR 28 2014
TNZ008-028-281245-
SUMNER-WILSON-
702 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER AND WILSON COUNTIES...
AT 658 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HENDERSONVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HENDERSONVILLE...MOUNT JULIET...
LEBANON...DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3630 8627 3630 8625 3633 8625 3635 8623
3629 8614 3623 8612 3621 8609 3610 8606
3622 8659 3624 8660 3626 8664 3631 8664
3637 8662 3638 8628
27Special weather statement, Apr 28, 7:34 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 AM CDT MON APR 28 2014
TNZ059-281315-
WILLIAMSON-
734 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...
AT 730 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FAIRVIEW...MOVING EAST AT
30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEIPERS FORK...THOMPSONS
STATION...FRANKLIN...NOLENSVILLE AND TRIUNE.
WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3579 8664 3579 8666 3577 8666 3575 8668
3575 8669 3574 8670 3583 8708 3593 8706
3596 8662
27Special weather statement, Apr 28, 7:53 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
753 AM CDT MON APR 28 2014
TNZ009-010-031-281330-
CLAY-JACKSON-MACON-
753 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON
COUNTIES...
AT 751 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...MOVING EAST AT 40
MPH.
SOME LOCATIONS IN THE PATH INCLUDE RED BOILING SPRINGS...MOSS...
CELINA AND DALE HOLLOW LAKE.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3654 8530 3642 8590 3661 8592 3663 8585
3662 8549 3663 8531
13Special weather statement, Apr 28, 8:44 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 AM CDT MON APR 28 2014
TNZ023-024-056-281430-
HOUSTON-HUMPHREYS-PERRY-
844 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HUMPHREYS AND PERRY
COUNTIES...
AT 843 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGVILLE TO 12
MILES NORTHEAST OF PARSONS...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NEW JOHNSONVILLE...HURRICANE
MILLS...WAVERLY...TENNESSEE RIDGE...ERIN AND MCEWEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3578 8798 3592 8793 3593 8793 3593 8800
3596 8803 3605 8800 3613 8792 3617 8792
3622 8796 3629 8795 3635 8763 3601 8760
3592 8767 3591 8770 3585 8771 3578 8776
3571 8804
13Special weather statement, Apr 28, 8:54 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 854 AM CDT MON APR 28 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-282100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 854 AM CDT MON APR 28 2014 ...A SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS EXPECTED IN MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT... AN INTENSE AND SLOW MOVING STORM SYSTEM WILL BRING THE POTENTIAL FOR SEVERE WEATHER TO THE MID STATE THROUGH TUESDAY. THE ATMOSPHERE OVER MIDDLE TENNESSEE IS FORECAST TO BECOME INCREASINGLY UNSTABLE TODAY...WITH A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED TO DEVELOP BY THIS AFTERNOON AND CONTINUE INTO TONIGHT. STRONG...LONG-TRACKED TORNADOES ARE POSSIBLE...AND DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE LIKELY. ON TUESDAY...THE SAME WEATHER SYSTEM MAY BRING MORE SEVERE WEATHER...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL EXPECTED TO BE THE MAIN THREATS ACROSS MOST OF MIDDLE TENNESSEE. IN ADDITION TO SEVERE THUNDERSTORMS...LOCALIZED FLASH FLOODING IS ALSO EXPECTED. STORM TOTAL PRECIPITATION AMOUNTS THROUGH LATE TONIGHT ARE EXPECTED TO AVERAGE BETWEEN 2 AND 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11PM TONIGHT. HEAVY RAINS TODAY AND TONIGHT WILL SATURATE THE SOILS...AND ANY ADDITIONAL HEAVY RAINS ON TUESDAY WILL INCREASE THE RISK OF RUN OFF AND POTENTIAL RIVER AND STREAM FLOODING AS WELL. THE TIME TO PREPARE FOR SEVERE WEATHER IS NOW. CHECK YOUR NOAA WEATHER RADIO FOR FRESH BATTERIES AND HAVE A PLAN IN PLACE FOR YOU AND YOUR FAMILY TO FOLLOW....AND BE READY TO TAKE QUICK ACTION IF A TORNADO OR SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR AREA. AL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:38 AM CDT | Special Weather Statement | OHX | Macon | 22 min |
| Apr 28, 5:42 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 33 min |
| Apr 28, 6:08 AM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 52 min |
| Apr 28, 6:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 35 min |
| Apr 28, 7:02 AM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Apr 28, 7:34 AM CDT | Special Weather Statement | OHX | Williamson | 41 min |
| Apr 28, 7:53 AM CDT | Special Weather Statement | OHX | Clay | 37 min |
| Apr 28, 7:54 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 35 hr |
| Apr 28, 8:44 AM CDT | Special Weather Statement | OHX | Houston, Humphreys | 46 min |
| Apr 28, 8:59 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Wayne, Williamson | 6 hr |
| Apr 28, 10:38 AM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 10:39 AM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 11:21 AM CDT | Flash Flood Warning | OHX | Humphreys | 4 hr |
| Apr 28, 11:22 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Apr 28, 11:31 AM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 4 hr |
| Apr 28, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 36 min |
| Apr 28, 12:32 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Putnam, White | 28 min |
| Apr 28, 12:42 PM CDT | River Flood Advisory | OHX | Hickman | 18 hr |
| Apr 28, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 32 min |
| Apr 28, 1:25 PM CDT | Areal Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 2:44 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Perry | 46 min |
| Apr 28, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery | 39 min |
| Apr 28, 3:54 PM CDT | Special Weather Statement | OHX | Maury | 36 min |
| Apr 28, 4:00 PM CDT | Special Weather Statement | OHX | Lewis, Perry, Wayne | 30 min |
| Apr 28, 4:43 PM CDT | Special Weather Statement | OHX | Lawrence | 32 min |
| Apr 28, 4:49 PM CDT | River Flood Warning | OHX | Cheatham | 32 hr |
| Apr 28, 5:41 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 49 min |
| Apr 28, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 36 min |
| Apr 28, 5:58 PM CDT | River Flood Advisory | OHX | Hickman | 3 hr |
| Apr 28, 5:58 PM CDT | River Flood Advisory | OHX | Perry | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.